Alert archive / Connecticut / Winter Storm Warnings in 2018

Winter Storm Warning 6, NWS Albany, NY

February 17, 2018Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts

NWS Albany, NY issued this winter storm warning at Feb 17, 2018, 2:17 AM EST for Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts. It took effect at Feb 17, 2018, 7:00 PM EST. It was in force for 11 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 17, 2018, 2:17 AM EST (07:17 UTC)
In effect from
Feb 17, 2018, 7:00 PM EST
Expired
Feb 18, 2018, 6:00 AM EST
In force
11 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA

The radar

The Albany radar (KENX), 88 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 4:43 AM ESTSNOW 3.2Lenoxdale, MA
Feb 18, 6:00 AM ESTSNOW 33 Ne Housatonic, MA24-HOUR SNOWFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2018-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2018-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WWUS41 KALY 170717
WSWALY

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albany NY
217 AM EST Sat Feb 17 2018

CTZ001-013-172200-
/O.UPG.KALY.WS.A.0004.180218T0000Z-180218T1200Z/
/O.NEW.KALY.WS.W.0006.180218T0000Z-180218T1200Z/
Northern Litchfield-Southern Litchfield-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, and Thomaston
217 AM EST Sat Feb 17 2018

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 7
  inches are expected.

* WHERE...Litchfield County.

* WHEN...From 7 PM this evening to 7 AM EST Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be
  prepared for significant reductions in visibility at times.
  Snowfall rates up to an inch an hour are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

&&

$$

MAZ001-025-NYZ054-061-063>066-VTZ013>015-172200-
/O.NEW.KALY.WW.Y.0017.180218T0000Z-180218T1200Z/
Northern Berkshire-Southern Berkshire-Eastern Rensselaer-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Bennington-Western Windham-Eastern Windham-
Including the cities of Dalton, Hancock, Pittsfield, Florida, 
North Adams, Sandisfield, Great Barrington, South Egremont, 
Berlin, Eagle Bridge, Hoosick Falls, Stephentown, New Lebanon, 
Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, 
Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, 
Arlington, Pawling, Wingdale, Dover Plains, Millbrook, 
Stanfordville, Pine Plains, Amenia, Stamford, Bennington, 
Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, 
Guilford Center, West Brattleboro, and Bellows Falls
217 AM EST Sat Feb 17 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches,
  with localized amounts up to 5 inches, are expected.

* WHERE...Southern Vermont, the Berkshires, Southeast Catskills,
  Mid Hudson Valley, and the Taconics. 

* WHEN...From 7 PM this evening to 7 AM EST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be
  prepared for reduced visibilities at times. Snowfall rates up to
  a half an inch an hour are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.

&&

$$
3 follow-up statements
711 
WWUS41 KALY 172012
WSWALY

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albany NY
312 PM EST Sat Feb 17 2018

MAZ001-025-181000-
/O.UPG.KALY.WW.Y.0017.180218T0000Z-180218T1200Z/
/O.EXA.KALY.WS.W.0006.180218T0000Z-180218T1200Z/
Northern Berkshire-Southern Berkshire-
Including the cities of Dalton, Hancock, Pittsfield, Florida, 
North Adams, Sandisfield, Great Barrington, and South Egremont
312 PM EST Sat Feb 17 2018

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 
  inches are expected.

* WHERE...Northern Berkshire and Southern Berkshire Counties

* WHEN...From 7 PM this evening to 7 AM EST Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be
  prepared for significant reductions in visibility at
  times. Snowfall rates up to an inch an hour are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

&&

$$

CTZ001-013-181000-
/O.CON.KALY.WS.W.0006.180218T0000Z-180218T1200Z/
Northern Litchfield-Southern Litchfield-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, and Thomaston
312 PM EST Sat Feb 17 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 
  inches are expected.

* WHERE...Northern Litchfield and Southern Litchfield Counties.

* WHEN...From 7 PM this evening to 7 AM EST Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.
  Snowfall rates up to an inch an hour are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

&&

$$

NYZ058>060-181000-
/O.EXA.KALY.WW.Y.0017.180218T0000Z-180218T1200Z/
Western Greene-Eastern Greene-Western Columbia-
Including the cities of Hunter, Tannersville, Windham, 
Prattsville, Catskill, Coxsackie, Athens, Cairo, 
Jefferson Heights, and Hudson
312 PM EST Sat Feb 17 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 inches
  are expected.

* WHERE...Western Greene, Eastern Greene and Western Columbia 
  Counties.

* WHEN...From 7 PM this evening to 7 AM EST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.

&&

$$

NYZ054-061-063>066-VTZ013>015-181000-
/O.CON.KALY.WW.Y.0017.180218T0000Z-180218T1200Z/
Eastern Rensselaer-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Bennington-Western Windham-
Eastern Windham-
Including the cities of Berlin, Eagle Bridge, Hoosick Falls, 
Stephentown, New Lebanon, Ellenville, Woodstock, West Hurley, 
West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, 
Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains,
Millbrook, Stanfordville, Pine Plains, Amenia, Stamford, 
Bennington, Woodford State Park, Pownal, Stratton, Londonderry, 
Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls
312 PM EST Sat Feb 17 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 6 inches
  are expected.

* WHERE...Southern Vermont, Southeast Catskills, Mid Hudson
  Valley, and the Taconics of eastern New York 

* WHEN...From 7 PM this evening to 7 AM EST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be
  prepared for reduced visibilities at times. Snowfall rates up to
  a half an inch an hour are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.

&&

$$
822 
WWUS41 KALY 180830
WSWALY

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albany NY
330 AM EST Sun Feb 18 2018

CTZ001-013-MAZ001-025-181200-
/O.CON.KALY.WS.W.0006.000000T0000Z-180218T1200Z/
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, 
Florida, North Adams, Sandisfield, Great Barrington, 
and South Egremont
330 AM EST Sun Feb 18 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches are
  expected.

* WHERE...Berkshire and Litchfield counties.

* WHEN...Until 7 AM EST this morning.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

&&

$$

NYZ054-058>061-063>066-VTZ013>015-181200-
/O.CON.KALY.WW.Y.0017.000000T0000Z-180218T1200Z/
Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Bennington-Western Windham-Eastern Windham-
Including the cities of Berlin, Eagle Bridge, Hoosick Falls, 
Stephentown, Hunter, Tannersville, Windham, Prattsville, 
Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, 
New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, 
Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie,
Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, 
Stanfordville, Pine Plains, Amenia, Stamford, Bennington, 
Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, 
Guilford Center, West Brattleboro, and Bellows Falls
330 AM EST Sun Feb 18 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to 2 inches 
  are expected.

* WHERE...Southern Vermont and the eastern Catskills, Mid Hudson
  Valley and Taconics of east central New York.

* WHEN...Until 7 AM EST this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.

&&

$$
368 
WWUS41 KALY 181100
WSWALY

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albany NY
600 AM EST Sun Feb 18 2018

CTZ001-013-MAZ001-025-181200-
/O.CAN.KALY.WS.W.0006.000000T0000Z-180218T1200Z/
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, 
Florida, North Adams, Sandisfield, Great Barrington, 
and South Egremont
600 AM EST Sun Feb 18 2018

...WINTER STORM WARNING IS CANCELLED...

The Winter Storm Warning which was in effect for Berkshire and
Litchfield Counties has been cancelled. Only scattered flurries
remain which should dissipate in the next hour or so.

$$

NYZ054-058>061-063>066-VTZ013>015-181200-
/O.CAN.KALY.WW.Y.0017.000000T0000Z-180218T1200Z/
Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Bennington-Western Windham-Eastern Windham-
Including the cities of Berlin, Eagle Bridge, Hoosick Falls, 
Stephentown, Hunter, Tannersville, Windham, Prattsville, 
Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, 
New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, 
Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie,
Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, 
Stanfordville, Pine Plains, Amenia, Stamford, Bennington, 
Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, 
Guilford Center, West Brattleboro, and Bellows Falls
600 AM EST Sun Feb 18 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

The Winter Weather Advisory which was in effect for the Eastern
Catskills, Mid Hudson Valley and the Taconics had been cancelled.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 12:31 AM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Feb 17, 12:31 AM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Albany NY
1231 AM EST Sat Feb 17 2018

.SYNOPSIS...
Seasonably cold and tranquil conditions will occur tonight into
Saturday, as high pressure moves eastward across the region. A
plowable snowfall is expected for Saturday night, especially for
areas south and east of the Capital District. Drier weather
returns for Sunday as high pressure builds back into the region.

&&

.NEAR TERM /THROUGH TODAY/...
As of 1230 AM EST...There are some snow showers moving across
parts of the Mohawk and Schoharie Valleys into the eastern
Catskills, but are generally light and weakening with time.

High pressure will build eastward across the lower Great Lakes
and eventually into our area tonight, bringing an end to any
snow showers by 3 AM. Seasonably cold temperatures expected
with lows in the single digits across the Adirondacks to teens
across much of the rest of the area. Wind speeds will decrease
towards early Saturday morning as the high pressure center moves
directly overhead.

Dry conditions with seasonable temperatures in store for
Saturday with high pressure only gradually shifting eastward
across New England and remaining in control of our weather. A
light southerly breeze will develop around the periphery of the
departing high during the afternoon. High temperatures will be
close to normal for mid February.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
Winter Storm Watch remain in effect for Litchfield County
Saturday night into early Sunday morning...

Snow is expected to develop Saturday evening as a fast-moving
low pressure system emerges off the Delmarva coast and tracks
northeastward south of Long Island and Cape Cod Saturday night.
The associated upper level disturbance is forecast to be a
progressive open wave trough, which will result in only around a
6-9 hour period of snowfall. Best likelihood for at least some
light measurable snow looks to be from around the southeast
Adirondacks and Mohawk Valley south and east. 12Z guidance still
not in great agreement with the associated QPF, although the
mass fields are fairly close. Overall trends indicate slightly
less snowfall compared the previous forecast, but still
considerable spread in the deterministic and ensemble guidance
with regards to QPF/snowfall considering the event is only 27-30
hours away from starting.

Will maintain the current Winter Storm Watch for Litchfield CT,
with no expansion at this time, considering the slightly lower
snowfall totals. We still have 50 percent confidence in 6 inches
of snowfall in Litchfield County, so will keep the watch going.
Winter Weather Advisories will likely be needed for parts of
the mid Hudson Valley, southern Taconics and Berkshires tonight
where 3-5 inches of snow is expected. Due to the continued
spread in model guidance, we will not issue any advisories this
afternoon. Will mention lighter amounts of around 1-3 inches for
the Capital District, Mohawk/Schoharie Valleys, Saratoga Region
into southern VT. Our official snowfall forecast has dropped
closer to the 50th percentile of the probabilistic ensemble
guidance due to 12Z model trends. Will continue to mention
potential for moderate snow amounts in the HWO for southeast
portions of the area.

Snow should end fairly quickly by around sunrise Sunday, with
just a few lingering upslope snow showers across parts of the
Adirondacks and southern Greens Sunday morning. A ridge of high
pressure will quickly build in Sunday afternoon with increasing
sunshine and warming temperatures. Tranquil conditions expected
Sunday night with a surface high pressure ridge extending
southward along the southern New England and mid Atlantic coast.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
An active weather pattern with mild temperatures and periods of
rain is expected during the long term period.

Multiple waves of energy will traverse a quasi-stationary
boundary from the lower Mississippi region northeastward towards
the Great Lakes. The GFS has the boundary further east over the
Northeast suggesting cooler temperatures and more rain, while
the ECMWF has the boundary further west over the Great Lakes
suggesting warmer temperatures and less rain. Either way it
looks like there will be at least some rain over eastern New
York/western New England Monday through Wednesday, although the
amounts are still highly uncertain. Low level southwest flow
will produce highs in the mid 40s on Monday and upper 50s to
upper 60s for Tuesday and Wednesday.

A robust cold front will push through the region late Wednesday
and usher in more seasonable temperatures for Thursday and the
end of the week. High pressure builds into the region on
Thursday and will keep conditions dry. Highs on Thursday will be
in the upper 30s to mid 40s over most of the region.

Low temperatures on Monday and Tuesday night will be in the
upper 30s to upper 40s. Lows Wednesday night will be a bit
cooler behind the cold front in the upper 20s to mid 30s.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Mainly VFR conditions through 00Z Saturday. Skies will be
mainly clear overnight into Saturday morning. Then high and mid
clouds will increase Saturday afternoon ahead of our next
system. Snow will move into the region after 00Z with conditions
quickly deteriorating to IFR during the evening hours.

Winds will continue to decrease overnight mainly under 10 kts.
As high pressure moves towards the area, winds should become
southerly during the day Saturday.

Outlook...

Saturday Night: Moderate Operational Impact. Likely SN.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Washingtons Birthday: Moderate Operational Impact. Chance of SHRA.
Monday Night: High Operational Impact. Likely SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA.
Wednesday: Moderate Operational Impact. Chance of SHRA.

&&

.HYDROLOGY...
Dry conditions will occur tonight through Saturday, with
temperatures dropping back below freezing across the entire
region. Then, a quick-moving low pressure system is expected to
bring a light to moderate snowfall to much of the region
Saturday night.

Temperatures will start to warm back up early next week with
some additional rainfall as well. Well above normal temperatures
are anticipated by Tuesday into Wednesday, so we will be
monitoring for runoff due to snowmelt and possible ice jam
movement.

The MMEFS from today indicating river rises with some flooding
possible due to snowmelt and rainfall next week, especially in
the Mohawk River basin. Ice jams will likely start moving due to
the mild temperatures and could increase the flood potential in
some areas. However, there is still considerable uncertainty
regarding how much snowmelt and rainfall occurs. Check back for
further updates as early next week draws closer.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Winter Storm Watch from this evening through Sunday morning
     for CTZ001-013.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...JPV
NEAR TERM...BGM/11/JPV
SHORT TERM...JPV
LONG TERM...Cebulko
AVIATION...BGM/11
HYDROLOGY...KL/JPV
Hazardous weather outlook, Feb 16, 4:21 PM EST, 9 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
421 PM EST Fri Feb 16 2018

NYZ032-033-038>043-047>054-082>084-VTZ013>015-171200-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
421 PM EST Fri Feb 16 2018

This Hazardous Weather Outlook is for the western and southern
Adirondacks, Mohawk and Schoharie Valley, Capital District, northern
Taconics and Lake George Saratoga region of eastern New York, and
southern Vermont.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The combination of warm temperatures, rainfall, and snowmelt could
lead to ice jam movement and flooding next Monday through Thursday.
If this potential increases, flood watches will be issued later in
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ001-025-NYZ058>061-063>066-171200-
Northern Berkshire-Southern Berkshire-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-
421 PM EST Fri Feb 16 2018

This Hazardous Weather Outlook is for the eastern Catskills, mid
Hudson Valley, and central and southern Taconics of eastern New York,
and western Massachusetts.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A light to moderate snowfall is expected Saturday night into early
Sunday morning. If confidence increases in moderate snowfall amounts,
a Winter Weather Advisory would eventually be issued.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ001-013-171200-
Northern Litchfield-Southern Litchfield-
421 PM EST Fri Feb 16 2018

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

This Hazardous Weather Outlook is for northwestern Connecticut.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 16, 8:56 PM EST, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Albany NY
856 PM EST Fri Feb 16 2018

NYZ038>040-082-170500-
Southern Herkimer-Southern Fulton-Montgomery-Northern Fulton-
Including the cities of Ilion, Herkimer, Little Falls, Mohawk,
Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam,
and Caroga Lake
856 PM EST Fri Feb 16 2018

...Moderate snow showers to impact traveling conditions this
evening...

National Weather Service Doppler Radar and spotters reported
reduced visibilities in the western and central Mohawk Valley due
to snow showers. Visibilities at times will be reduced to less
than one mile with accumulations up to an inch within one hour.
Motorists are urged to watch for sudden changes in visibilities
and partially snow covered roads. The snow showers are expected
to weaken toward midnight.
Local storm report, Feb 16, 9:05 PM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
905 PM EST FRI FEB 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     SNOW             HERKIMER                43.03N  74.99W
02/16/2018  E4.0 INCH        HERKIMER           NY   TRAINED SPOTTER

            SPOTTER REPORTED BLOWING AND DRIFTING SNOW WITH HEAVY
            SNOWFALL RATES.

&&

EVENT NUMBER ALY1801514

JEC
Special weather statement, Feb 16, 9:08 PM EST, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Albany NY
908 PM EST Fri Feb 16 2018

MAZ001-025-NYZ053-054-060-061-170500-
Northern Berkshire-Southern Berkshire-Western Rensselaer-
Eastern Rensselaer-Western Columbia-Eastern Columbia-
Including the cities of Dalton, Hancock, Pittsfield, Florida,
North Adams, Sandisfield, Great Barrington, South Egremont, Troy,
Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hudson,
and New Lebanon
908 PM EST Fri Feb 16 2018

...Moderate snow showers to impact traveling conditions this
evening...

National Weather Service Doppler Radar indicates snow showers
with reduced visibilities in the Taconics and portions of the
Berkshires along and near the I 90 corridor. Visibilities at
times will be reduced to less than one mile with accumulations up
to an inch within one hour. Motorists are urged to watch for
sudden changes in visibilities and partially snow covered roads.
The snow showers are expected to weaken toward midnight.
Local storm report, Feb 16, 9:51 PM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
951 PM EST FRI FEB 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     SNOW             2 ESE OPPENHEIM         43.06N  74.66W
02/16/2018  E3.0 INCH        FULTON             NY   NYS MESONET

&&

EVENT NUMBER ALY1801515

JEC
Local storm report, Feb 16, 9:52 PM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
952 PM EST FRI FEB 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     SNOW             3 NE COLD BROOK         43.28N  74.99W
02/16/2018  E1.0 INCH        HERKIMER           NY   NYS MESONET

&&

EVENT NUMBER ALY1801516

JEC

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 2:17 AM ESTWinter Weather AdvisoryALYBerkshire28 hr

Nearby

Winter Storm Warnings in Connecticut, 2018Winter Storm Warnings in Massachusetts, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.